Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 5, NWS Brownsville, TX

February 8, 20098 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 8, 2009, 4:31 AM CST for 8 counties in Texas. It took effect at Feb 8, 2009, 9:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2009, 4:31 AM CST (10:31 UTC)
In effect from
Feb 8, 2009, 9:00 AM CST
Expired
Feb 8, 2009, 6:35 PM CST
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 081031
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
431 AM CST SUN FEB 8 2009

...STRONG SOUTHEAST WINDS ONCE AGAIN WILL DEVELOP ACROSS DEEP
SOUTH TEXAS TODAY...

.THE PRESENCE OF AN ENHANCED LOW LEVEL JET COMBINED WITH THE
EFFECTS OF A TIGHT LOCAL PRESSURE GRADIENT WILL ALLOW SOUTHEAST
WINDS TO REMAIN STRONG THROUGH TONIGHT.

TXZ248>257-090300-
/O.NEW.KBRO.WI.Y.0005.090208T1500Z-090209T0300Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
431 AM CST SUN FEB 8 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING. 

A LOW PRESSURE SYSTEM AND ASSOCIATED MID LEVEL TROUGH WILL SLIDE
EASTWARD INTO SECTIONS OF WEST TEXAS BY TONIGHT. THESE FEATURES
WILL INTERACT WITH HIGH PRESSURE CENTERED ACROSS THE SOUTHEASTERN
UNITED STATES AND PRODUCE STRONG SOUTHEAST WINDS TODAY ACROSS DEEP
SOUTH TEXAS. A STRONG LOW LEVEL JET WILL ALSO REMAIN POSITIONED IN
THE AREA WHICH WILL HELP TO SUSTAIN THE STRONG WINDS THROUGH
TONIGHT. WINDS SPEEDS OF 20 TO 35 MPH WILL BE POSSIBLE WITH
HIGHER GUSTS MORE THAN 40 MPH COULD OCCUR DURING THIS TIME
PERIOD.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY
TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR 
LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON
BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$
1 follow-up statement
000 
WWUS74 KBRO 090035
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
635 PM CST SUN FEB 8 2009

...WIND ADVISORY FOR DEEP SOUTH TEXAS HAS BEEN CANCELED...

.SOUTHERLY WINDS HAVE DECREASED TO BELOW WIND ADVISORY LIMITS NOW.

TXZ248>257-090145-
/O.CAN.KBRO.WI.Y.0005.000000T0000Z-090209T0300Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
635 PM CST SUN FEB 8 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE
WIND ADVISORY. 

SOUTHERLY WINDS HAVE DECREASED TO BELOW WIND ADVISORY LIMITS NOW.
EXPECT MORE WINDY DAYS MONDAY AND TUESDAY AS AN APPROACHING COLD
FRONT AND ASSOCIATED LOW PRESSURE TROUGH PRESSES AGAINST HIGH
SURFACE PRESSURE OVER THE GULF OF MEXICO. PHILO

$$

PHILO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 8, 4:04 AM CST, 27 minutes earlier.

Area forecast discussion, Feb 8, 4:04 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 AM CST SUN FEB 8 2009

.DISCUSSION...STRONG SOUTHEASTERLY WINDS WILL AGAIN BE THE MAIN
WEATHER PLAYER ACROSS DEEP SOUTH TX TODAY AS THE LOCAL PRESSURE
GRADIENT REMAINS TIGHT AND A STRONG LOW LEVEL JET REMAINS IN
PLACE. THE SYNOPTIC SET UP FOR THIS PATTERN CONTINUES TO SHOW AN
AREA OF HIGH PRESSURE ANCHORED ACROSS SOUTHEASTERN PORTIONS OF THE
UNITED STATES. MEANWHILE...AN AREA OF LOW PRESSURE WILL CONTINUE
TO ORGANIZE ACROSS THE FOUR CORNERS REGION AND PUSH INTO WESTERN
SECTIONS OF TX BY THE END OF THE DAY. LOCAL WINDS ACROSS DEEP
SOUTH TX WILL REMAIN ENHANCED THRU THIS AFTN AND EVE AS THIS SFC
LOW AND ASSOC MID LEVEL TROF SWING EWD. WILL AGAIN ISSUE A RED
FLAG WARNING AND WIND ADVISORY DUE TO THE STRONG WINDS EXPECTED.
RADAR TRENDS EARLY THIS MRNG SHOW SOME ECHOS MOVING IN FROM THE
SOUTH. WENT AHEAD AND ADDED A SLIGHT CHANCE FOR SHRAS FOR EASTERN
INLAND ZONES. HOWEVER...ONLY WOULD EXPECT THIS ACTIVITY TO LAST
THRU THE MRNG HRS AND REMAIN MINOR AND NOT GENERATE MORE THAN A
FEW HUNDREDTHS OF AN INCH FOR A FEW LOCALES.

A COLD FRONT AND SFC TROF ASSOC WITH THE AFOREMENTIONED LOW
PRESSURE SYSTEM WILL REMAIN NORTH OF THE CWA MONDAY WITH PCPN CHC
CONFINED TO THE NORTH. LOCAL WINDS MAY EXPERIENCE A BRIEF LULL ON
MONDAY AS THIS SYSTEM PASSES NORTH. A SECONDARY MID LEVEL TROF
WILL DIG INTO THE WEST AND FOUR CORNERS REGION QUICKLY ON THE
HEELS OF ITS PREDECESSOR BY LATE MON INTO TUE. THIS FEATURE WILL
SLIDE EWD INTO THE TX/OK PNHNDL REGION ALONG WITH AN AREA OF LOW
PRESSURE AT THE SFC BY MIDDAY TUE. LOCAL WINDS WILL ONCE AGAIN
RAMP UP TUE AS THE PRESSURE GRADIENT TIGHTENS. A COLD FRONT IS
ANTICIPATED TO PASS THRU DEEP SOUTH TX EARLY WED. CLDS WITH A
SLIGHT CHC FOR SHRAS/TSRAS WILL BE POSSIBLE WITH ITS PASSAGE.
NORTHERLY WINDS COULD BRIEFLY STAY STRONG IN THE WAKE OF THE FRONT
ON WED BEFORE QUICKLY VEERING E TO SE ON THU. OVERALL TEMPERATURE
OUTLOOK THE NEXT SEVERAL DAYS WILL CONTINUE TO REMAIN ABOVE THE
SEASONAL NORMS FOR THIS TIME OF YEAR WITH MAINLY A DRY STRETCH OF
WEATHER CONDITIONS FOR THE UPCOMING WEEK.

&&

.AVIATION...THE 00Z BRO SOUNDING SHOWS THE PERSISTENT S-SE LLJ IN
PLACE OVER THE BRO CWA THIS MORNING FROM 30 TO 40 KTS. THIS WILL
HAVE NO TROUBLE MIXING DOWN TO THE SURFACE ONCE AGAIN TODAY
RESULTING IN VERY STRONG S-SE SURFACE WINDS. LLWS WILL AGAIN BE A
PROBLEM FOR THE UPCOMING TAF PERIOD DURING THE NIGHTTIME HOURS AS THE
LLJ DECOUPLES. IR SATL DATA SHOWS CLD COVER ENCROACHING OVER THE
LOWER RGV FROM THE WEST AT THE HIGHER LEVELS AND FROM THE SOUTHEAST
AT THE LOW LEVELS. EXPECT MVFR/VFR CEILINGS TO PERIODICALLY PLAGUE
THE LOWER RGV TODAY AND TONIGHT WITH GOOD VSBYS PREVAILING DUE TO
THE STRONG PGF.

&&

.MARINE...BUOY020 CHECKS IN THIS MORNING WITH A SE WIND AT 23G27KTS
WITH SWELLS NEAR 7 FT WITH MTRPIL REPORTING A SE WIND AROUND 12KTS.
THE STRONG AND PERSISTENT PGF DUE TO THE COMBINATION OF THE SURFACE
LOW PRESSURE SYSTEM OVER THE WEST AND THE STRONG SURFACE RIDGE TO
THE EAST WILL MAINTAIN HAZARDOUS BAY AND GULF CONDITIONS OVER THE
NEXT SEVERAL DAYS. THE MARINE CONDITIONS WILL NOT LIKELY IMPROVE
SIGNIFICANTLY UNTIL LATE WED INTO THURS AS THE NEXT COLD FRONT
PUSHES THROUGH THE REGION AND SHIFTS THE FLOW AROUND TO A MORE
EASTERLY DIRECTION. WILL CONTINUE SCAS FOR ALL OF THE LOWER TX BAY
AND GULF WATERS.

&&

.FIRE WEATHER...ONCE AGAIN WIND WILL BE THE MAJOR ISSUE TODAY. THE
TIGHTENING PGF WILL INCREASE THE SOUTHEASTERLY LOW LEVEL FLOW TODAY.
AS WITH THE LAST SEVERAL DAYS...THE COMBINATION OF THE CURED FUELS
AND THE STRONGER SE WINDS WILL REQUIRE ANOTHER RED FLAG WARNING
TODAY. WILL UPDATE THE RFW SHORTLY TO REFLECT THIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  64  81  66 /  20  10  10  10
BROWNSVILLE          79  64  81  66 /  20  10  10  10
HARLINGEN            79  64  82  66 /  20  10  10  10
MCALLEN              81  63  84  65 /  20  10  10  10
RIO GRANDE CITY      82  62  84  64 /   0  10  10  10
SOUTH PADRE ISLAND   74  64  77  66 /   0  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ248>257.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
     FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...57
MARINE/AVIATION/MESO...60
Hazardous weather outlook, Feb 7, 9:15 PM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 PM CST SAT FEB 7 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-081200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
915 PM CST SAT FEB 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND. THERE IS A HIGH RISK OF RIP CURRENTS AT THE
BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA MADRE
FROM 6 AM CST TO 6 PM CST SUNDAY...WHILE THE SMALL CRAFT ADVISORY
WILL CONTINUE FOR THE ADJACENT GULF OF MEXICO WATERS UNTIL 6 PM CST
SUNDAY. THE SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE CONTINUED
FOR THE ADJACENT GULF OF MEXICO WATERS THROUGH WEDNESDAY AFTERNOON.
A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL BE
NEEDED THROUGH THE FORECAST PERIOD DUE TO STRONG WINDS AND ROUGH
SEAS. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
FROM 9 AM CST TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH WILL LIKELY
BE UPGRADED TO A RED FLAG WARNING FOR ALL OR PORTIONS OF DEEP SOUTH
TEXAS. ANOTHER FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED
MONDAY AND TUESDAY. A WIND ADVISORY MAY BE NEEDED FOR ALL OR
PORTIONS OF DEEP SOUTH TEXAS SUNDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 4:00 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more17 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.